Flash Flood, Riverside
- When
- July 25, 10:00 PM PST to 10:30 PM PST
- Where
- Riverside County, 5 mi ENE of Indio to 3 mi ENE of Indio
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.758, -116.150
Between 2230 and 2330 hours PDT, a large thunderstorm developed over the Indio Hills area. Heavy rainfall from this thunderstorm caused flash flooding along Dillon Road between Fargo Canyon and Pace Roads.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Between 2230 and 2330 hours PDT, a large thunderstorm developed over the Indio Hills area. Heavy rainfall from this thunderstorm caused flash flooding along Dillon Road between Fargo Canyon and Pace Roads. A family of seven had to be rescued after their mini-van was caught in the flash flood. Dillon Road was severely damaged by the flash flood.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 25, 8:40 PM PST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 940 PM PDT WED JUL 25 2007 .SYNOPSIS... WARM...HUMID WEATHER WILL CONTINUE THROUGH THE WEEKEND AND INTO MUCH OF NEXT WEEK AS THE MONSOON CONTINUES. SCATTERED THUNDERSTORMS WILL FORM OVER THE MOUNTAINS AND DESERTS EACH DAY...AND A STRAY THUNDERSTORM COULD DRIFT WEST OF THE MOUNTAINS AND INTO THE VALLEYS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... SHORT LIVED PULSE THUNDERSTORMS FORMED AGAIN THIS AFTERNOON BUT WERE LESS WIDESPREAD THAN YESTERDAY. OF INTEREST THIS EVENING IS THE REMNANTS OF A LARGE MCS THAT FORMED OVER WESTERN ARIZONA THIS AFTERNOON...AND IT IS CURRENTLY MOVING ACROSS THE EASTERN DESERTS THIS EVENING. AN EXPANDING AREA OF COLD CLOUD TOPS WITH TEMPS TO -68C AT 04Z WERE RACING WEST AT 20 MPH AND WILL REACH THE SAN BERNARDINO AND RIVERSIDE COUNTY MTNS...THE COACHELLA VALLEYS AND THE SAN DIEGO DESERTS AND MTNS BETWEEN 05Z-07Z. CHP REPORTED HEAVY RAIN AND GUSTY WINDS ALONG I-10 IN RIVERSIDE COUNTY DESERTS. BLYTHE REPORTED WINDS TO 26 KTS AT 03Z. BRIEF HEAVY RAIN AND GUSTY WINDS FROM 25 TO 35 MPH ARE POSSIBLE WITH THIS THUNDERSTORM OUTFLOW BOUNDARY AS IT MOVES INTO OUR CWA. THE MODELS ARE CONSISTENT WITH THE MONSOON FLOW THAT WILL CONTINUE THROUGH THE WEEKEND INTO NEXT WEEK. THE 00Z NAM FORECASTS AN INVERTED TROUGH OVER THE LOWER COLORADO RIVER THURSDAY MORNING. IT IS FORECAST TO TRACKING WEST THROUGH FRIDAY. HIGH PWS AND MODERATE INSTABILITY WILL TRIGGER MORE AFTERNOON AND EVENING CONVECTION. WINDS ALOFT ALIGN MORE EASTERLY FRIDAY AND SATURDAY...AND A FEW STORM MAY DRIFT INTO WEST INTO THE VALLEYS INSTEAD OF EAST INTO THE DESERTS...AS HAS BEEN THE CASE THE PAST TWO DAYS. && .AVIATION...260345Z...MARINE LAYER WAS NEAR 1100 FEET...AND COASTAL STRATUS SHOULD BE RESTRICTED TO NEAR THE COAST OVERNIGHT. THE SAN DIEGO COUNTY COAST WILL GENERALLY HAVE MORE STRATUS...INCLUDING KSAN...THAN THE ORANGE COUNTY COAST. ONLY LOCAL 3-5 MILE VSBYS ARE EXPECTED...AND MOST AREAS SHOULD BE CLEAR BY 17Z. ISOLATED TSTORMS WERE LINGERING OVER THE SAN DIEGO COUNTY DESERTS...AND MORE EXTENSIVE TSTORMS WERE FURTHER E/NE OVER SAN BERNARDINO/E RIVERSIDE/NE IMPERIAL COUNTIES. OUTFLOW FROM THESE TSTORMS COULD PRODUCE CONVECTION AND THE ASSOC UPDRAFTS/DOWNDRAFTS OVER THE MTNS AND ADJ DESERTS OVERNIGHT. A GUST FRONT WILL BE POSSIBLE FROM THE E IN THE COACHELLA VALLEY AFTER 05Z...BUT MOST GUSTS SHOULD BE 30 KNOTS OR LESS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MOEDE AVIATION/MARINE...MAXWELL NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 830 PM PDT WED JUL 25 2007 CAZ055-056-058-060-061-062-261200- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 830 PM PDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME COULD PRODUCE STRONG GUSTY WINDS...HAIL...LIGHTNING...AND LOCALLY HEAVY RAINFALL. THE FLASH FLOOD POTENTIAL IS MODERATE. ISOLATED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MONSOONAL MOISTURE WILL BRING A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. FOR THURSDAY...THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ042-043-261200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- 830 PM PDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE BEACHES OF SAN DIEGO AND ORANGE COUNTIES. .DAY ONE...TONIGHT HIGH RIP CURRENT RISK DUE TO ELEVATED SURF. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
The San Diego radar (KNKX), 125 km away, was scanning. The volume nearest the first event began at 06:01 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52315.